Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 89, NWS Morristown, TN

June 4, 2002Monroe County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 4, 2002, 2:41 PM EDT for Monroe County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2002, 2:41 PM EDT (18:41 UTC)
Expired
Jun 4, 2002, 3:45 PM EDT
In force
64 min
Issued by
NWS Morristown, TN
Area
Whole counties

County Monroe County, TN

The radar

The Knoxville radar (KMRX), 111 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1566 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1566 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 041841
SVRMRX
TNC123-041945-
/NEW.KMRX.SV.W.0117.041841-041945/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
241 PM EDT TUE JUN 4 2002

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN EAST TENNESSEE

* UNTIL 345 PM EDT

* AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES EAST OF COKER CREEK...OR 11 MILES
  NORTHWEST OF MURPHY...MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES EAST OF COKER CREEK AROUND 255 PM EDT
  8 MILES EAST OF TELLICO PLAINS AROUND 315 PM EDT
  CITICO AROUND 320 PM EDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
  WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES...
  AND DAMAGE CHIMNEYS AND TV ANTENNAS.
  HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
  VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
  FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.

SEEK A STURDY SHELTER IMMEDIATELY 

$$

SP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 9:45 AM EDT, 4 hours 56 minutes earlier.

Area forecast discussion, Jun 4, 9:45 AM EDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
945 AM EDT TUE JUN 4 2002

NO CHANGES WARRANTED. SATELLITE IMAGES SHOW MOISTURE FEED FROM
THE GULF OF MEXICO INTO THE SOUTHEASTERN CONUS. MOST OF THIS
MOISTURE IS BEING FUNNELED UP THE EASTERN SIDE OF THE APPALACHIANS
BUT STILL EXPECT SOME TO INFILTRATE EAST TENNESSEE. THUS CHANCE POP
SEEMS REASONABLE ESPECIALLY IN LIGHT OF THE INSTABILITY PRESENT.
TEMPS APPEAR ON TRACK TO APPROACH RECORD HIGHS THIS AFTERNOON PER MOS
AND LAMP DATA.

.MRX...
NC...NONE.
TN...NONE.
VA...NONE.

LCM

In the hours before

Local storm report, Jun 4, 2:23 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
223 PM EDT TUE JUN 4 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0131 PM    OCOEE                     TN   .75 INCH HAIL
06/04/02   POLK                           REPORTED BY TVA.

0215 PM    OCOEE                     TN   .75 INCH HAIL
06/04/02   POLK                           REPORTED BY TVA.

GM

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 1:30 PM EDTSevere Thunderstorm WarningMRXPolk30 min
Jun 4, 2:00 PM EDTSevere Thunderstorm WarningMRXPolk45 min
Jun 4, 2:23 PM EDTFlash Flood WarningMRXPolk3 hr
Jun 4, 2:33 PM EDTSevere Thunderstorm WarningMRXSevier42 min
Jun 4, 2:57 PM EDTSevere Thunderstorm WarningMRXCocke48 min
Jun 4, 3:02 PM EDTFlash Flood WarningMRXSevier3 hr
Jun 4, 3:33 PM EDTSevere Thunderstorm WarningMRXBlount57 min
Jun 4, 4:44 PM EDTSevere Thunderstorm WarningMRXMeigs31 min
Jun 4, 4:50 PM EDTSevere Thunderstorm WarningMRXMcMinn40 min
Jun 4, 5:05 PM EDTSevere Thunderstorm WarningMRXMarion40 min
Jun 4, 5:13 PM EDTFlash Flood WarningMRXPolk2 hr
Jun 4, 5:18 PM EDTSevere Thunderstorm WarningMRXMorgan42 min
Jun 4, 5:21 PM EDTSevere Thunderstorm WarningMRXMeigs39 min
Jun 4, 5:24 PM EDTSevere Thunderstorm WarningMRXBradley, Hamilton51 min
Jun 4, 5:46 PM EDTSevere Thunderstorm WarningMRXScott44 min
Jun 4, 6:00 PM EDTSevere Thunderstorm WarningMRXMeigs, Rhea45 min
Jun 4, 6:16 PM EDTSevere Thunderstorm WarningMRXHamilton44 min
Jun 4, 6:25 PM EDTFlash Flood WarningMRXHamilton2 hr
Jun 4, 6:38 PM EDTSevere Thunderstorm WarningMRXBradley52 min
Jun 4, 7:21 PM EDTFlash Flood WarningMRXBradley114 min
Jun 4, 7:32 PM EDTSevere Thunderstorm WarningMRXPolk43 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.